Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 40, NWS Quad Cities, IA

July 19, 2010Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa; Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 19, 2010, 3:58 PM CDT for Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa; Hancock County, McDonough County, Illinois. It was in force for 9 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2010, 3:58 PM CDT (20:58 UTC)
Expired
Jul 20, 2010, 1:00 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:15 PM CDTHEAVY RAIN 2.45 E Cantril, IARAINFALL TOTAL SINCE 750 AM. TOTAL SINCE YESTERDAY IS ABOUT 3.90 INCHES. WATER WAS COMING INTO THE BASEMENT.
Jul 19, 4:20 PM CDTHEAVY RAIN 13 Nne Charlie Heath Mem, IAIN THE LAST HOUR. 2 INCHES SINCE 7 AM THIS MORNING.
Jul 19, 8:27 PM CDTHEAVY RAIN 32 Wsw Industry, ILRAINFALL TOTAL FOR TODAY.
Jul 19, 9:15 PM CDTHEAVY RAIN 2.53 Wsw Fandon, ILRAINFALL SO FAR TODAY.
Jul 19, 9:30 PM CDTHEAVY RAIN 4.25 Nw Croton, IA12 HOUR TOTAL. RECIEVED ABOUT 1 INCH IN THE PAST 30 TO 40 MINUTES.
Jul 19, 9:45 PM CDTHEAVY RAIN 2.45 E Cantril, IARAINFALL BETWEEN 9 AND 945 PM.
Jul 19, 10:05 PM CDTFLASH FLOODFarmington, IATHE BERG BUILDING IN TOWN IS GETTING INUNDATED WITH FLOOD WATERS.
Jul 19, 10:24 PM CDTFLASH FLOOD3 Nne Charlie Heath Mem, IAWATER RUNNING OUT OF FIELD IS COVERING A ROAD TO A DEPTH OF 4 INCHES.
Jul 19, 10:24 PM CDTHEAVY RAIN 1.73 Nne Charlie Heath Mem, IARAINFALL SO FAR THIS EVENING. 3.7 INCHES OF RAIN SINCE 730 AM TODAY.
Jul 19, 10:32 PM CDTFLASH FLOODArbela, MOWATER COVERING ROUTE A BETWEEN ARBELA AND GORIN.
Jul 19, 10:32 PM CDTHEAVY RAIN 1.22 S Arbela, MORAINFALL TOTAL FOR THIS EVENING.
Jul 19, 10:57 PM CDTFLASH FLOOD1 E Etna, MOWATER IS OVER ROUTE E BETWEEN ETNA AND WAYACONDA
Jul 19, 10:57 PM CDTFLASH FLOOD4 N South Gorin, MOWATER IS OVER ROUTE A SOUTH OF HIGHWAY 136.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 367 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WGUS53 KDVN 192058
FFWDVN
IAC111-177-ILC067-109-MOC045-199-200600-
/O.NEW.KDVN.FF.W.0040.100719T2058Z-100720T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...
  SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
  SOUTHERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITIES OF...NAUVOO...CARTHAGE...
  SOUTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 100 AM CDT TUESDAY

* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A TRAINING THUNDERSTORMS OVER THE WARNED AREA. 
THESE SAME LOCATIONS HAVE BEEN HARD HIT BY HEAVY RAINS YESTERDAY AND 
TODAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON...
  CANTRIL...BONAPARTE AND DONNELLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4019 9145 4020 9151 4025 9151 4025 9195
      4030 9196 4030 9235 4056 9237 4060 9233
      4061 9220 4077 9219 4063 9133 4040 9065
      4038 9045 4028 9045 4028 9091 4019 9092

$$

ERVIN
1 follow-up statement
649 
WGUS73 KDVN 200331
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 PM CDT MON JUL 19 2010

IAC111-177-ILC067-109-MOC045-199-200600-
/O.CON.KDVN.FF.W.0040.000000T0000Z-100720T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-MCDONOUGH IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
1031 PM CDT MON JUL 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SCOTLAND...CLARK...HANCOCK...SOUTHERN MCDONOUGH...SOUTHERN VAN BUREN
AND SOUTHERN LEE COUNTIES...

AT 1026 PM CDT...TRAINED WEATHER SPOTTERS AND DOPPLER WEATHER RADAR  
REPORTED ANOTHER ROUND OF  THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMILTON...
NAUVOO...FERRIS...COLUSA...CARTHAGE...BURNSIDE...ADRIAN...
TENNESSEE...COLCHESTER...MILTON...CANTRIL...BONAPARTE...NEW BOSTON...
MONTROSE...KEOKUK...FORT MADISON...DONNELLSON...CROTON...MEMPHIS...
GRANGER...WYACONDA...WAYLAND...LURAY...KAHOKA AND ST. FRANCISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS BEEN REPORTED IN CLARK COUNTY 
SINCE 9 PM...WITH THUNDERSTORMS GRADUALLY SHIFTING SOUTH ACROSS THE 
AREA.  ADDITIONAL RAINFALL OF A HALF TO ONE INCH IS POSSIBLE THROUGH 
11 PM.  FLASH FLOODING HAS ALREADY BEEN REPORTED IN FORT MADISON AND 
FARMINGTON...IOWA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4019 9145 4020 9151 4025 9151 4025 9195
      4030 9196 4030 9235 4056 9237 4060 9233
      4061 9220 4077 9219 4063 9133 4040 9065
      4038 9045 4028 9045 4028 9091 4019 9092

$$

LE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:42 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 19, 2:42 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT MON JUL 19 2010

.SYNOPSIS...
SYNOPTICALLY...WE REMAIN IN A RING OF FIRE PATTERN SURROUNDING A
BROAD SUBTROPICAL HIGH. PRECIPITABLE WATER VALUES REMAIN EXCESSIVE
OVER THE REGION...WITH 1.5 TO 2 INCHES OF PWAT ALONG AND SOUTH OF
A THE STATIONARY FRONT. THIS STATIONARY FRONT IS NOW SITTING FROM
NEAR KANSAS CITY...TO SOUTHERN MICHIGAN. ALONG IT...SEVERAL
OUTFLOW BOUNDARIES ARE FOUND...WITH A STRONG SURGE SOUTH OVER
EASTERN MO AND CENTRAL IL...WHERE OUR OVERNIGHT MCS CONTINUES TO
REMAIN STRONG. THESE MESOSCALE BOUNDARIES GREATLY COMPLICATE THE
FORECAST AS THEY ARE NUMEROUS. ..ERVIN..

&&

.SHORT TERM...TONIGHT AND TUESDAY...
WITH HEAVY RAINFALL IN THE SOUTH THE LAST 2 MORNINGS...THE GROUND
IS SATURATED AGAIN. FLASH FLOODING WOULD RESULT FROM ANY
SIGNIFICANT ROUND OF HEAVY RAIN THERE DURING THE NEXT 48
HOURS...AND THIS IS A REAL THREAT. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR GENERALLY OUR SOUTHWEST 1/3 OR SO THROUGH TUESDAY
NIGHT. MODELS SUPPORT THE MAIN LLJ CONVERGENCE TO BE ALONG AND
NORTH OF INTERSTATE 80 THIS EVENING AND OVERNIGHT...INTO
TUESDAY...HOWEVER...THE MESOSCALE BOUNDARY TO THE SOUTH MAY ACT TO
FOCUS CONVECTION FARTHER SOUTH. THUS THE WATCH IS VERY MUCH
NEEDED. TO THE NORTH...HEAVY RAIN IS LESS LIKELY...BUT AS SEEN
TODAY...PLENTIFUL CONVECTIVE DEBRIS CLOUDS AND SHOWERS WILL BE
FOUND...WITH MORE ISOLATED THUNDERSTORMS. THUS...POPS NEED TO BE
HIGH TONIGHT...AND POSSIBLY TUESDAY AS WELL. THIS VERY MESSY
FORECAST IS CONSIDERED LOW CONFIDENCE ON PLACEMENT OF HEAVY
RAIN...BUT HIGH CONFIDENCE THAT RAIN SHOULD OCCUR. TEMPERATURES
SHOULD BE HELD DOWN AGAIN TUESDAY UNDER CLOUDS AND SHOWERS. LOOK
FOR HIGHS IN THE LOWER TO MID 80S NORTH AND CENTRAL...AND UPPER
80S SOUTH.

IN GENERAL...THE EVENT SUPPORTS AN AXIS OF 1 TO 3 INCHES OF RAIN
TONIGHT INTO TUESDAY MORNING...WITH THE HIGHEST THREAT FOUND ALONG
AND SOUTH OF HIGHWAY 30. AS MESOSCALE DETAILS UNFOLD THIS
EVENING...A MORE REFINED AXIS OF RAINFALL WILL BECOME
APPARENT...AS WELL AS THE SEVERE THREAT...IF IT IS NOTABLE AT ALL.

..ERVIN..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY
ACTIVE PATTERN CONTINUES THROUGH THE REMAINDER OF THE WEEK AS AN E-W
BOUNDARY LINGERS IN THE REGION UNDER THE ZONAL FLOW ALOFT. WILL
CONTINUE WITH CHANCES FOR THUNDERSTORMS NEARLY EACH PERIOD AS WEAK
MID LEVEL WAVES INTERACT WITH THE LOW LEVEL BOUNDARY AND ABUNDANT
GULF MOISTURE TO TRIGGER CONVECTIVE COMPLEXES. HAVE ADJUSTED THU
POPS DOWNWARD AS MODELS DRIVE THE PRIMARY BOUNDARY NORTH INTO SRN MN
AND WI...SUGGESTING A WARM H7 CAP OVER THE AREA DURING THE DAY.
THUNDERSTORM CHANCES RETURN FRI AND ESPECIALLY FRI NIGHT AS A STRONG
SHORTWAVE TRACKING ACROSS SRN CANADA DRIVES THE BOUNDARY BACK SE AS
A COLD FRONT ACROSS THE AREA. TEMPERATURES WILL REMAIN PRIMARILY IN
THE 80S TO LOW 90S FOR HIGHS WITH DEWPOINTS AND OVERNIGHT MINS
MAINLY IN THE UPPER 60S TO MID 70S FROM N TO S.

MODELS THEN AGREE ON A PERIOD OF DRY WEATHER FROM SAT AFTERNOON
THROUGH AT LEAST EARLY SUN AS SFC HIGH PRESSURE DEVELOPS OVER THE
AREA UNDER A SHORT PERIOD OF NW FLOW ALOFT. GFS AND ECMWF DEVELOP
RETURN FLOW AND PRECIPITATION LATE SUN INTO EARLY MON ALONG THE
RETURNING WARM FRONT. HOWEVER...WITH LITTLE AGREEMENT OR CONSISTENCY
IN THE MID LEVEL RIDGE AND SURFACE FRONTAL POSITIONS...WILL KEEP
POPS BELOW CHANCE CATEGORY FOR NOW. SLIGHTLY COOLER AND DRIER AIR
WILL FOLLOW THE LATE FRIDAY FROPA AND PREVAIL OVER THE WEEKEND.
..SHEETS..

&&

.AVIATION...
POOR FLYING CONDITIONS WILL PERSIST OVER THE TAF SITES DUE TO
CHAOTIC THUNDERSTORM CLUSTERS MOVING ALONG A STATIONARY FRONT. VFR
TO MVFR CIGS WILL BE VARIABLE AT ALL SITES THROUGH THE NIGHT AND
TUESDAY MORNING. A FEW PERIODS OF IFR ARE LIKELY IN THUNDERSTORMS
AND LOW CLOUDS TONIGHT. THE EXACT TIMING OF THUNDERSTORMS IS A
FORECAST CHALLENGE OF GREAT UNCERTAINTY...AND TAFS ARE USING A CB
CLOUD GROUP TO INDICATE THAT THREAT.
..ERVIN..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DES MOINES-HENRY
     IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
     HENDERSON-MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.

&&

ERVIN/SHEETS/ERVIN
Hazardous weather outlook, Jul 19, 8:44 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 AM CDT MON JUL 19 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
844 AM CDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA TODAY AND TONIGHT. THE MAIN THREAT IS DAMAGING
WINDS. THE TIMING IS STILL SOMEWHAT UNCERTAIN. HOWEVER...THE MOST
LIKELY TIME PERIOD WOULD BE THIS AFTERNOON AND EARLY EVENING.

HEAVY RAIN WILL BE AN ADDITIONAL THREAT...WITH 1 TO 2 INCHES
POSSIBLE OVER THE NEXT 24 HOURS.

SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH WEDNESDAY...SEVERAL ROUNDS OF THUNDERSTORMS ARE
EXPECTED TO AFFECT THE OUTLOOK AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND
SOUTH OF INTERSTATE 80.   THE PRIMARY THREAT WITH THESE STORMS WILL
BE DAMAGING WINDS...HEAVY RAIN...AND POSSIBLY LARGE HAIL. IF STORMS
TRACK ACROSS THE SAME AREAS...THEN THERE WILL AN INCREASED RISK OF
FLASH FLOODING AND RIVER FLOODING.

THE FOCUS FOR THUNDERSTORMS WILL SHIFT SLOWLY NORTH THURSDAY AND
FRIDAY...BRINGING AN INCREASED THREAT OF THUNDERSTORMS TO THE
REMAINDER OF THE OUTLOOK AREA.  IT IS TOO EARLY TO DETERMINE IF ANY
OF THESE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LEVELS.

HEAVY RAINS THROUGH THE PERIOD WILL LIKELY BRING SIGNIFICANT RISES
OR POSSIBLE FLOODING TO AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

ERVIN

In the hours before

Local storm report, Jul 19, 11:00 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CDT MON JUL 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HEAVY RAIN       COLCHESTER              40.43N 90.79W
07/19/2010  M1.50 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            RAINFALL SINCE 10 AM. MINOR STREET FLOODING REPORTED.

&&

ERVIN
Special weather statement, Jul 19, 12:03 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 PM CDT MON JUL 19 2010

IAZ051-052-063>065-067-076>078-191800-
BENTON-CEDAR-IOWA-JOHNSON-KEOKUK-LINN-LOUISA-MUSCATINE-WASHINGTON-
1203 PM CDT MON JUL 19 2010

...LINE OF STRONG THUNDERSTORMS APPROACHING...

AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CONROY TO 14 MILES
SOUTHWEST OF DELTA...MOVING EAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  SWISHER...SOUTH ENGLISH...DELTA AND OXFORD AROUND 1210 PM CDT...
  SHUEYVILLE...SIGOURNEY...MARTINSBURG AND KINROSS AROUND 1215 PM
  CDT...
  LAKE MACBRIDE STATE PARK AND SOLON AROUND 1220 PM CDT...

WINDS GREATER THAN 45 MPH...AND BRIEF HEAVY RAIN...ARE EXPECTED WITH
THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4145 9242 4151 9235 4151 9231 4155 9231
      4190 9189 4190 9092 4118 9141 4117 9242
TIME...MOT...LOC 1702Z 269DEG 57KT 4179 9192 4124 9254

ERVIN
Local storm report, Jul 19, 12:07 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 PM CDT MON JUL 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
07/19/2010  M1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            FELL THE MORNING. 1.30 FELL YESTERDAY...RESULTING IN A 36
            HOUR TOTAL OF 3.05 INCHES.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:37 PM CDTRiver Flood WarningDVNClark38 days
Jul 19, 8:57 AM CDTSpecial Weather StatementDVNClark, Scotland63 min
Jul 19, 10:01 AM CDTFlash Flood WatchDVNClark, Scotland41 hr
Jul 19, 7:58 AM CDTSpecial Weather StatementDVNVan Buren62 min
Jul 19, 12:03 PM CDTSpecial Weather StatementDVNCedar, Iowa, Johnson, Keokuk, Washington57 min

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.